Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment of side effects
Mar 27, 2013

How do you treat peripheral neuropathy if on Truvada and aluvia

Response from Dr. Henry

Peripheral neuropathy is not common on Aluvia (Kaletra in US) and Truvada but it can happen. Priority is to make propoer diagnosis to determine nature of nerve problem and identify possible cause (ie nerve impingement, vascular/blood flow problem, vitamin deficiency, other infections (such as syphilis), other drug toxicities). HIV drug related peripheral neuropathy typically involves symmetric tingling/numbness and sometimes pain in toes them moving upwards. If it looks like the drugs are most likely cause the preferred approach is to switch off the offending medications. If meds need to be continued then a wide range of treatments can be tried that are variably helpful (from amitryptiline to gabapentin, ibuprofen, topical treatments, and narcotics pain meds in severe cases). KH



Previous
celebrex and PEP
Next
IM HIV POSITIVE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement